Welcome to the Afibber’s Forum
Our 18th Year Online!
Moderated by: Shannon Dickson


Afibbers Home Afibbers Forum General Health Forum
Afib Resources Afib Database Vitamin Shop


Welcome! Log In Create A New Profile

Advanced

cardizem causing afib?

Posted by bettylou4488 
cardizem causing afib?
January 02, 2019 01:36PM
I have been converted.. maybe 5 times (might be four). I always did PIP (which if you have an instant pot means pot in pot bit i mean pill in pocket.) Anyway... after 2 conversions in 2 weeks i went to a new EP doc (university of Michigan). i have a congential issue as well by the way. But the doc said lets try flecanide and cardizem all the time. So it worked great for a week. I had been having blips all over the place and totally calmed it down. Side effects seemed to go away after a few days. Then the last 3 days, about an hour after i take my morning pills... the cardizem ER and flec which i take in morning and night.. i started getting afib type stuff for a few hours. Then it would be fine the rest of the day. Well this morning it seems to have stuck in the afib position. ONly half an hour or so now but i am wondering if the cardizem ER could be causing it. At first i thought- maybe it was eating. But I eat at other times and am fine- but it is almost 1-2 hours after i take the cardizem ER. But this was not the case the first week. ANyway curious.. thanks all. (I did a quick search and it seems many people do this combo quite well for awhile.. so i know it isn't the case for everyone. I did call the EP group too.. waiting for a call back.)
Re: cardizem causing afib?
January 02, 2019 03:00PM
It's extremely unlikely that Cardizem (diltiazem) is causing the afib though it's not impossible. Cardizem is frequently used as a rate control drug for afib patients. Walk into any ER in the US with afib and it's likely that's the first thing you'll receive.

If either drug is responsible (which I doubt), the flecainide would be a more likely culprit. You didn't say what dosages you're on, but my guess would be a dosage adjustment is needed.
Re: cardizem causing afib?
January 02, 2019 03:31PM
thanks for your response. I did put a call in and have an appointment with my adult congenital doc tomorrow. yes now that i think about it that is the first thing they put me on when i have gone to the ER. i think it is regular at the moment- that is the weird part. X hours after i take it. Maybe it is happening at night after i take the night dose of flec. But i am pretty sensitive and i think it would wake me up...
Re: cardizem causing afib?
January 02, 2019 11:26PM
I agree with Carey's response.

It's possible your are getting Atrial Flutter caused by the Flecainide. I would estimate that at least 1 in 4 people reporting on this site have had Flutter issues while taking the Flecainide. Also, it could be that you are just getting more AFIB, and that the Flec is not preventing it.

My experience from using Flecaide was that while it did help convert me out of AFIB, but it did not prevent AFIB, and I had many episodes of intermittent Flutter. It was much better to just take the Flec right after an AFIB episode, not all of the time. There is research that backs up this scenario for certain categories of Afibbers, but I don't have the time right now to find those references.
Sorry, only registered users may post in this forum.

Click here to login